Cookies?
Library Header Image
LSE Research Online LSE Library Services

A simple model for market booms and crashes

Cetin, Umut and Sheynzon, Ilya (2014) A simple model for market booms and crashes. Mathematics and Financial Economics, 8 (3). 291 -319. ISSN 1862-9679

Full text not available from this repository.
Identification Number: 10.1007/s11579-014-0116-2

Abstract

Multiple equilibria models are one of the major categories of theoretical models for stock market crashes. The main objective of this paper is to model multiple equilibria and demonstrate how market prices move from one regime into another in a continuous time framework. As a consequence of this, a multiple jump structure is obtained with both booms and crashes, which are defined as points of discontinuity of the stock price process. For the constructed model, we prove that the stock price is a càdlàg semimartingale process, find the conditional distributions for the time of the next jump, the type of the next jump and the size of the next jump, given the public information available to market participants, and conduct a number of numerical studies.

Item Type: Article
Official URL: http://link.springer.com/journal/11579
Additional Information: © 2014 Springer, Part of Springer Science+Business Media
Divisions: Statistics
Subjects: H Social Sciences > HA Statistics
H Social Sciences > HB Economic Theory
Sets: Departments > Statistics
Date Deposited: 14 Apr 2014 13:08
Last Modified: 20 Mar 2019 02:24
URI: http://eprints.lse.ac.uk/id/eprint/56523

Actions (login required)

View Item View Item